Since there is a significant amount of caffeine in guarana, overdose symptoms will most likely be related to overstimulation. Possible symptoms of an overdose may include muscle twitching, insomnia, difficulty breathing, and dizziness. Treatment for a guarana overdose may involve supportive care, which consists of treating the symptoms that occur as a result of the overdose.
Guarana is a plant that contains a significant amount of caffeine (which is why guarana is often used in energy and weight loss products). Due to its high caffeine content, a guarana overdose can be dangerous. The effects of an overdose will vary, depending on the guarana dosage and whether it was taken with any medications, alcohol, or street drugs.
If you happen to overdose on guarana, seek immediate medical attention.
Caffeine is a stimulant, and taking too much guarana can cause problems due to overstimulation. This can lead to such symptoms of a guarana overdose as:
- Muscle twitching
- Difficulty breathing
- Loss of consciousness
- Increased urination
- An irregular heart rhythm (arrhythmia)
- Rapid heart rate (tachycardia)
- Loss of life.
It is not known how best to treat a guarana overdose. Therefore, treatment (if necessary) will involve supportive care, which consists of treating the symptoms that occur as a result of the overdose. For instance, if an overdose caused an irregular heart rhythm, then supportive treatment would include medications to help return the heart to its normal rhythm.
It is important that you seek prompt medical attention if you believe that you may have overdosed on guarana.